• Nguyen, Thanh Chung
  • Received : 2012.11.11
  • Published : 2013.11.01


Using the three critical points theorem by B. Ricceri [23], we obtain a multiplicity result for a class of nonlocal problems in Orlicz-Sobolev spaces. To our knowledge, this is the first contribution to the study of nonlocal problems in this class of functional spaces.


nonlocal problems;Orlicz-Sobolev spaces;multiple solutions;three critical points theorem


  1. R. Adams, Sobolev Spaces, Academic Press, New York, 1975.
  2. A. Bensedik and M. Bouchekif, On an elliptic equation of Kirchhoff-type with a potential asymptotically linear at infinity, Math. Comput. Modelling 49 (2009), no, 5-6, 1089-1096.
  3. F. Cammaroto and L. Vilasi, Multiple solutions for a Kirchhoff-type problem involving the p(x)-Laplacian operator, Nonlinear Anal. 74 (2011), no. 5, 1841-1852.
  4. F. Cammaroto and L. Vilasi, Multiple solutions for a nonhomogeneous Dirichlet problem in Orlicz-Sobolev spaces, Appl. Math. Comput. 218 (2012), no. 23, 11518-11527.
  5. C. Y. Chen, Y. C. Kuo, and T. F.Wu, The Nehari manifold for a Kirchhoff type problem involving sign-changing weight functions, J. Differential Equations 250 (2011), no. 4, 1876-1908.
  6. M. Chipot and B. Lovat, Some remarks on nonlocal elliptic and parabolic problems, Nonlinear Anal. 30 (1997), no. 7, 4619-4627.
  7. N. T. Chung, Multiple solutions for a p(x)-Kirchhoff-type equation with sign-changing nonlinearities, Complex Variables and Elliptic Equations, 2012, 1-10, iFirst.
  8. N. T. Chung, Multiplicity results for a class of p(x)-Kirchhoff type equations with combined nonlinearities, Electron. J. Qual. Theory Differ. Equ. 2012 (2012), no. 42, 1-13.
  9. Ph. Clement, M. Garcia-Huidobro, R. Manasevich, and K. Schmitt, Mountain pass type solutions for quasilinear elliptic equations, Calc. Var. Partial Differential Equations 11 (2000), no. 1, 33-62.
  10. Ph. Clement, B. dePagter, G. Sweers, and F. deTh?in, Existence of solutions to a semilinear elliptic system through Orlicz-Sobolev spaces, Mediterr. J. Math. 1 (2004), no. 3, 241-267.
  11. F. Colasuonno and P. Pucci, Multiplicity of solutions for p(x)-polyharmonic elliptic Kirchhoff equations, Nonlinear Anal. 74 (2011), no. 17, 5962-5974.
  12. F. J. S. A. Correa and G. M. Figueiredo, On a p-Kirchhoff equation via Krasnoselskii's genus, Appl. Math. Letters 22 (2009), no. 6, 819-822.
  13. G. Dai and R. Hao, Existence of solutions for a p(x)-Kirchhoff-type equation, J. Math. Anal. Appl. 359 (2009), no. 1, 275-284.
  14. X. L. Fan, On nonlocal p(x)-Laplacian Dirichlet problems, Nonlinear Anal. 72 (2010), no. 7-8, 3314-3323.
  15. F. Fang and Z. Tan, Existence and Multiplicity of solutions for a class of quasilinear elliptic equations: An Orlicz-Sobolev setting, J. Math. Anal. Appl. 389 (2012), no. 1, 420-428.
  16. G. Kirchhoff, Mechanik, Teubner, Leipzig, Germany, 1883.
  17. J. Lamperti, On the isometries of certain function-spaces, Pacific J. Math. 8 (1958), 459-466.
  18. D. Liu, On a p-Kirchhoff equation via fountain theorem and dual fountain theorem, Nonlinear Anal. 72 (2010), no. 1, 302-308.
  19. T. F. Ma, Remarks on an elliptic equation of Kirchhoff type, Nonlinear Anal. 63 (2005), 1967-1977.
  20. M. Mihailescu and D. Repovs, Multiple solutions for a nonlinear and non-homogeneous problem in Orlicz-Sobolev spaces, Appl. Math. Comput. 217 (2011), 6624-6632.
  21. M. Mihailescu and V. Radulescu, Neumann problems associated to non-homogeneous differential operators in Orlicz-Sobolev spaces, Ann. Inst. Fourier 6 (2008), no. 6, 2087- 2111.
  22. M. M. Rao and Z. D. Ren, Theory of Orlicz Spaces, Marcel Dekker Inc., New York, 1991.
  23. B. Ricceri, A further three critical points theorem, Nonlinear Anal. 71 (2009), no. 9, 4151-4157.
  24. B. Ricceri, On an elliptic Kirchhoff-type problem depending on two parameters, J. Global Optim. 46 (2010), no. 4, 543-549.
  25. J. J. Sun and C. L. Tang, Existence and multiplicity of solutions for Kirchhoff type equations, Nonlinear Anal. 74 (2011), no. 4, 1212-1222.
  26. E. Zeidler, Nonlinear Functional Analysis and Applications, In Nonlinear monotone operators, Vol. II/B, Springer-Verlag, New York, 1990.

Cited by

  1. Multiple solutions for Kirchhoff elliptic equations in Orlicz-Sobolev spaces vol.2017, pp.1, 2017,
  2. Existence of least energy nodal solution with two nodal domains for a generalized Kirchhoff problem in an Orlicz-Sobolev space vol.290, pp.4, 2017,